MAUDE Adverse Event Report: ARTHREX, INC. 4.85MM SUCTION SIDEBITER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. 4.85MM SUCTION SIDEBITER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 4.85MM SUCTION SIDEBITER SHAFT
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that after surgery when examining the instruments, it was noticed that the distal end of the punch is missing.Update 07-jun-2019: it is unknown where the fragment broke-off and where it is currently.It cannot be excluded that it still remains in patient.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation revealed the end cap has dissociated from the outer tube.There were no other signs of breakage or damage to the remaining components.From the device evaluation, its unknown how the tip was disassociated from the outer tube.

Brand Name
4.85MM SUCTION SIDEBITER SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8734582
Report Number1220246-2019-01163
Device Sequence Number2637227
Product Code LXH
UDI-Device Identifier00888867040786
UDI-Public00888867040786
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4.85MM SUCTION SIDEBITER SHAFT
Device Catalogue NumberAR-6701-48
Device Lot Number10321748
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date09/13/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;